Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 32, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 1, 1999, 6:02 PM CDT for Johnson County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 2, 1999, 6:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Johnson County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:15 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT THU JUL 1 1999 CHCS OF CNVTV COMPLEX TNGT..HEAT/HUMIDITY BYD ARE THE CONCERNS... STG BELT OF WLYS ACRS THE PAC NW WL KICK UPR TROF ACRS THE MDWST RAPIDLY EWD INTO NRN NEW ENGLAND BY 36HRS. S/WVS IN STGR WLY FLO WL RESULT IN LWRG HGTS/TROFG ACRS THE PACIFIC NW WHICH WL RESULT IN BLDG RDG ACRS THE CNTRL U.S. AND NWD/RETREATING UPR JET ACRS THE NRN PLAINS. MUCH WARMER TEMPS ALOFT WL ADVCT EWD ACRS THE CWA FRI INTO SAT...EFFECTIVELY CAPPING TSRA CHCS ACRS THE AREA. UNTIL THEN...CHCS OF CNVTN STILL LUK GOOD THIS EVE/TNGT WITH DECENT LO LVL WAA PTRN ACRS THE CWA. PLENTY OF MSTR/INSTBY IN PLACE WITH SFC BNDRY TO FOCUS CNVTN. ALTHO SOMEWHAT STBLZD ATTM FM EARLY MRNG MCC...THE AMS ACRS CNTRL KS IS FCST TO BCM AT LEAST MDTLY UNSTABLE TWD/AFT 00Z WITH CAPES FM ETA OF 3000-4000 J/KG FCST. WK UPR S/W ALSO PROGD TO MOV ACRS THE NRN PLAINS TNGT. BEST FORCING APPEARS TO RESIDE ACRS CNTRL NE/NCNTRL KS FOR MCS DVLPMT...WITH MOVMT LIKELY TO BE SEWD ACRS PTNS OF THE CWA INTO HIER LO LVL THETA-E AMS. EVEN THO BEST TRACK OF MCS WUD BE JUST N OF CWA...WITH FFG VALUES VRY LOW MANY LOCALES AND SOME FLOODING ALREADY ONGOING...WL ISSUE FFA ACRS THE ENTIRE CWA. OTRW...HOT/HUMID FCST ON TAP FOR HOLIDAY WEEKEND. ALL MEDIUM RANGE MODELS SIMILAR IN KEEPING UPR RDG ACRS THE AREA. ANTECENDENT SFC MSTR WL ADD TO ALREADY MOIST SSWLY LO LVL FLO THRUT PD...SO HEAT WL FEEL EVEN HOTTER...ALTHO HIER HUMIDITY SHUD SAVE CWA FM 100F TEMPS. FCSTID = 13/DARMOFAL ICT 70 92 75 94 / 40 20 5 5 HUT 68 93 74 95 / 40 20 5 5 EWK 68 93 74 94 / 40 20 5 5 EQA 69 92 75 93 / 40 20 5 5 WLD 70 92 75 94 / 40 20 5 5 RSL 67 94 73 95 / 40 10 5 5 GBD 67 94 73 95 / 40 10 5 5 SLN 68 94 75 95 / 50 20 5 5 MPR 68 93 74 95 / 50 20 5 5 CFV 70 90 72 91 / 50 20 5 5 CNU 70 90 72 91 / 50 20 5 5 K88 70 90 72 91 / 50 20 5 5 .ICT...FLASH FLOOD WATCH FOR TONIGHT KSZ032>033...KSZ047>053... KSZ067>072...KSZ082>083...KSZ091>096...KSZ0 98>100.
In the hours before
Local storm report, Jul 1, 12:23 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1223 PM CDT THU JUL 1 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM SEDAN KS FLOODING
07/01/99 CHAUTAUQUA WATER COVERING SOME ROADS
REPORTED BY 911
0920 AM 4 N COFFEYVILLE KS WIND DAMAGE
07/01/99 MONTGOMERY TREES BLOWN DOWN
REPORTED BY POLICE
DEPARTMENT
0925 AM EDNA KS FLOODING
07/01/99 LABETTE HEAVY STREET FLOODING
REPORTED BY AGTAP SPOTTER
0930 AM RURAL AREAS KS FLOODING
07/01/99 MONTGOMERY RURAL AREAS FLOODED
REPORTED BY 911
1005 AM CEDAR VALE KS FLOODING
07/01/99 CHAUTAUQUA FLOODING IN HOMES...
HOSPITAL AND NURSING HOME.
REPORTED BY COOPERATIVE
OBSERVER
FINCHLocal storm report, Jul 1, 12:23 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1223 PM CDT THU JUL 1 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM SEDAN KS FLOODING
07/01/99 CHAUTAUQUA WATER COVERING SOME ROADS
REPORTED BY 911
0920 AM 4 N COFFEYVILLE KS WIND DAMAGE
07/01/99 MONTGOMERY TREES BLOWN DOWN
REPORTED BY POLICE
DEPARTMENT
0925 AM EDNA KS FLOODING
07/01/99 LABETTE HEAVY STREET FLOODING
REPORTED BY AGTAP SPOTTER
0930 AM RURAL AREAS KS FLOODING
07/01/99 MONTGOMERY RURAL AREAS FLOODED
REPORTED BY 911
1005 AM CEDAR VALE KS FLOODING
07/01/99 CHAUTAUQUA FLOODING IN HOMES...
HOSPITAL AND NURSING HOME.
REPORTED BY COOPERATIVE
OBSERVER
FINCHSpecial weather statement, Jul 1, 12:31 PM CDT, 5 hours 31 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-012200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1231 PM CDT THU JUL 1 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES: IN CENTRAL KANSAS... RUSSELL LINCOLN SALINE MARION BARTON ELLSWORTH MCPHERSON CHASE RICE RENO HARVEY BUTLER KINGMAN SEDGWICK COWLEY HARPER SUMNER IN SOUTHEAST KANSAS... GREENWOOD WOODSON ALLEN ELK WILSON NEOSHO CHAUTAUQUA MONTGOMERY LABETTE WINDS WILL BECOME SOUTH THIS EVENING ACROSS CENTRAL AND SOUTHEAST KANSAS. THIS WILL BRING WARM AND HUMID AIR BACK TO THE AREA. AT THE SAME TIME...A SURFACE LOW DEVELOPS OVER COLORADO AND DRAGS A WARM FRONT ACROSS THE AREA OVERNIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. ALTHOUGH MOST OF THE PRECIPITATION SHOULD BE AFTER MIDNIGHT AS A THUNDERSTORM COMPLEX DEVELOPS IN NEBRASKA AND MOVES SOUTHEAST ACROSS THE AREA. SPOTTER ACTIVATION IS POSSIBLE DURING THE EVENING HOURS. IT IS MORE LIKELY TO BE NEEDED AFTER MIDNIGHT ACROSS THE AREA. RUNYAN
Special weather statement, Jul 1, 12:31 PM CDT, 5 hours 31 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-012200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1231 PM CDT THU JUL 1 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES: IN CENTRAL KANSAS... RUSSELL LINCOLN SALINE MARION BARTON ELLSWORTH MCPHERSON CHASE RICE RENO HARVEY BUTLER KINGMAN SEDGWICK COWLEY HARPER SUMNER IN SOUTHEAST KANSAS... GREENWOOD WOODSON ALLEN ELK WILSON NEOSHO CHAUTAUQUA MONTGOMERY LABETTE WINDS WILL BECOME SOUTH THIS EVENING ACROSS CENTRAL AND SOUTHEAST KANSAS. THIS WILL BRING WARM AND HUMID AIR BACK TO THE AREA. AT THE SAME TIME...A SURFACE LOW DEVELOPS OVER COLORADO AND DRAGS A WARM FRONT ACROSS THE AREA OVERNIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. ALTHOUGH MOST OF THE PRECIPITATION SHOULD BE AFTER MIDNIGHT AS A THUNDERSTORM COMPLEX DEVELOPS IN NEBRASKA AND MOVES SOUTHEAST ACROSS THE AREA. SPOTTER ACTIVATION IS POSSIBLE DURING THE EVENING HOURS. IT IS MORE LIKELY TO BE NEEDED AFTER MIDNIGHT ACROSS THE AREA. RUNYAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:58 AM CDT | Flash Flood Warning | ICT | Saline | 6 hr |
| Jul 1, 5:08 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 67 min |
| Jul 1, 6:07 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Jul 1, 6:11 AM CDT | Flash Flood Warning | ICT | Harper | 4 hr |
| Jul 1, 6:38 AM CDT | Flash Flood Warning | ICT | Sumner | 4 hr |
| Jul 1, 6:43 AM CDT | Flash Flood Warning | ICT | Saline | 3 hr |
| Jul 1, 7:19 AM CDT | Flash Flood Warning | ICT | Cowley | 4 hr |
| Jul 1, 7:55 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 65 min |
| Jul 1, 8:40 AM CDT | Flash Flood Warning | ICT | Chautauqua | 3 hr |
| Jul 1, 8:44 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 46 min |
| Jul 1, 9:08 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 52 min |
| Jul 1, 9:14 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery | 3 hr |
| Jul 1, 11:20 AM CDT | Flash Flood Warning | ICT | Chautauqua | 2 hr |
| Jul 1, 11:50 AM CDT | Flash Flood Warning | ICT | Montgomery | 2 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.